Alert archive / California / Wind Advisories in 2009

Wind Advisory 6, NWS San Francisco Bay Area, CA

April 13, 200910 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Apr 13, 2009, 2:35 PM PDT for 10 counties in California. It took effect at Apr 13, 2009, 11:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 2:35 PM PDT (21:35 UTC)
In effect from
Apr 13, 2009, 11:00 PM PDT
Expired
Apr 14, 2009, 11:00 PM PDT
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 9.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 132135
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
235 PM PDT MON APR 13 2009

CAZ505-507-140445-
/O.NEW.KMTR.WI.Y.0006.090414T0600Z-090415T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
235 PM PDT MON APR 13 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT
TUESDAY FOR THE NORTH BAY COAST AND MOUNTAINS...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM PDT TUESDAY. 

NORTHERLY WINDS WILL INCREASE THIS EVENING AS A DRY COLD FRONT
APPROACHES THE REGION. NORTHERLY WIND GUSTS TO 45 MPH WILL BE POSSIBLE
OVERNIGHT INTO TUESDAY WITH THE STRONGEST WINDS EXPECTED ALONG THE
SONOMA COAST AND IN THE COASTAL HILLS ABOVE 1000 FEET. NORTH TO
NORTHWEST WIND GUSTS TO 45 MPH WILL BE POSSIBLE WHILE THE WIND
ADVISORY IS IN EFFECT WITH SUSTAINED WINDS BETWEEN 15 AND 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED AT
ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ006-508>513-516>518-528-530-140445-
/O.NEW.KMTR.WI.Y.0006.090414T1800Z-090415T0600Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
235 PM PDT MON APR 13 2009

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT TUESDAY FOR
MOST OF THE SAN FRANCISCO AND MONTEREY BAY REGION...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY. 

A DRY COLD FRONT WILL PASS OVER THE REGION ON TUESDAY. BEHIND THE
FRONT STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP.
WIND GUSTS OF 45 MPH ARE EXPECTED IN THE ADVISORY AREA WITH THE
STRONGEST WINDS EXPECTED ALONG THE IMMEDIATE COAST AND IN THE
COASTAL HILLS. THE PERIOD OF STRONGEST WINDS IS EXPECTED TO OCCUR
DURING THE AFTERNOON AND EARLY EVENING HOURS OF TUESDAY.

IN ADDITION TO THE COAST AND HILLS...LOCATIONS NEAR SAN FRANCISCO
AIRPORT...THE SANTA CLARA VALLEY AND THE SALINAS VALLEY WILL BE
PRONE TO SOME OF THE STRONGEST WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED AT
ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
5 follow-up statements
000 
WWUS76 KMTR 140405
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
905 PM PDT MON APR 13 2009

CAZ505-507-141300-
/O.CON.KMTR.WI.Y.0006.090414T0600Z-090415T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
905 PM PDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR THE
NORTH BAY COAST AND MOUNTAINS...

STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE OVERNIGHT AS A DRY EARLY
SPRING WEATHER SYSTEM APPROACHES FROM THE NORTH. WINDS ARE THEN
EXPECTED TO INCREASE FURTHER ON TUESDAY AS THE WEATHER SYSTEM
PASSES THROUGH THE AREA. WIND GUSTS TO 50 MPH OR EVEN HIGHER ARE
POSSIBLE LATE TONIGHT THROUGH TUESDAY EVENING WITH THE STRONGEST
WINDS EXPECTED ALONG THE COAST AND IN THE COASTAL HILLS ABOVE 1000
FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED AT ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ006-508>513-516>518-528-530-141300-
/O.CON.KMTR.WI.Y.0006.090414T1800Z-090415T0600Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
905 PM PDT MON APR 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
TUESDAY FOR MUCH OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY
AREA...

NORTHWEST WINDS WILL INCREASE LATE TONIGHT INTO TUESDAY MORNING AS
A STRONG...BUT DRY...EARLY SPRING WEATHER SYSTEM MOVES IN FROM THE
NORTH. BY LATE TUESDAY MORNING WIND GUSTS UP TO 50 MPH ARE LIKELY
NEAR THE OCEAN. LOCAL WIND GUSTS OF 45 MPH ARE POSSIBLE FOR INLAND
AREAS BY EARLY AFTERNOON. STRONG AND GUSTY NORTHWEST WINDS ARE
EXPECTED TO CONTINUE THROUGH EARLY TUESDAY EVENING. WINDS ARE
THEN EXPECTED TO SLOWLY DIMINISH OVERNIGHT TUESDAY NIGHT.

AREAS NEAR THE OCEAN AND LOCALLY NEAR SAN FRANCISCO BAY WILL
EXPERIENCE THE STRONGEST WINDS WITH THIS WEATHER SYSTEM. EVEN
SO...STRONG WINDS WILL ALSO OCCUR IN THE HILLS AND LOCALLY IN
VALLEYS SUCH AS THE SANTA CLARA VALLEY AND SALINAS VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED AT ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

DYKEMA
000 
WWUS76 KMTR 140951
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
251 AM PDT TUE APR 14 2009

CAZ510-513-516-518-528-141100-
/O.CAN.KMTR.WI.Y.0006.090414T1800Z-090415T0600Z/
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
251 AM PDT TUE APR 14 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELLED THE WIND ADVISORY. 

WINDS WILL INCREASE DURING THE DAY AND WILL BE GUSTY AT TIMES.
HOWEVER...WINDS ARE NOT EXPECTED TO REACH ADVISORY CRITERIA.

$$

CAZ505-507-141900-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-090415T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-
251 AM PDT TUE APR 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

STRONG AND GUSTY NORTHWEST WINDS WILL INCREASE THIS MORNING AS A
DRY EARLY SPRING WEATHER SYSTEM APPROACHES FROM THE NORTH. WIND
GUSTS TO 50 MPH OR EVEN HIGHER ARE POSSIBLE TODAY AND THIS EVENING.
WINDS ARE THEN EXPECTED TO SLOWLY DIMINISH TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED AT ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CAZ006-508-509-511-512-517-530-141900-
/O.CON.KMTR.WI.Y.0006.090414T1800Z-090415T0600Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
251 AM PDT TUE APR 14 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

NORTHWEST WINDS WILL INCREASE THIS MORNING AS A STRONG...BUT
DRY...EARLY SPRING WEATHER SYSTEM MOVES IN FROM THE NORTH. BY LATE
MORNING WIND GUSTS UP TO 50 MPH ARE POSSIBLE ACROSS THE ADVISORY
AREA. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE
THROUGH EARLY TUESDAY EVENING. WINDS ARE THEN EXPECTED TO SLOWLY
DIMINISH OVERNIGHT TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED AT ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MHS
000 
WWUS76 KMTR 141907
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1207 PM PDT TUE APR 14 2009

CAZ006-505-507>509-511-512-517-530-150600-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-090415T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1207 PM PDT TUE APR 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

STRONG NORTHERLY WINDS WILL CONTINUE THE REST OF THIS AFTERNOON
AND EVENING ACROSS MOST OF THE SAN FRANCISCO AND MONTEREY BAY
REGION. WIND GUSTS BETWEEN 45 AND 50 MPH HAVE BEEN REPORTED ALONG
THE SONOMA AND MARIN COASTLINE WITH SIMILAR GUSTS ALONG THE SAN
MATEO COAST. AT SAN FRANCISCO AIRPORT WIND GUSTS TO 41 MPH WERE
REPORTED JUST BEFORE NOON.

NORTHERLY WIND GUSTS TO 45 MPH WILL BE POSSIBLE ACROSS THE
ADVISORY AREA BUT THE STRONGEST WINDS ARE EXPECTED TO BE NEAR THE
COAST AND IN THE HILLS ABOVE 1000 FEET. THESE WIND GUSTS WILL BE
STRONG ENOUGH TO BRING DOWN POWER LINES...SMALL BRANCHES AND WEAK
TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED AT ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS76 KMTR 150203
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
703 PM PDT TUE APR 14 2009

CAZ506-151200-
/O.NEW.KMTR.FR.Y.0002.090415T1100Z-090415T1600Z/
NORTH BAY INTERIOR VALLEYS-
703 PM PDT TUE APR 14 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM PDT
WEDNESDAY. 

AN UNUSUALLY COLD AIRMASS WILL SETTLE IN ACROSS THE REGION TONIGHT.
GUSTY NORTHWEST WINDS OVER THE AREA WILL GRADUALLY DIMINISH ESPECIALLY
WELL AFTER MIDNIGHT. THIS WILL ALLOW TEMPERATURES TO LOWER TO FREEZING
OR SLIGHTLY SUB-FREEZING READINGS FOR ONE TO THREE HOURS AROUND SUNRISE
WEDNESDAY MORNING. SIMILAR TEMPERATURES ARE POSSIBLE AGAIN BRIEFLY ON
THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. REMEMBER TO BRING IN PETS
THAT ARE SENSITIVE TO COLD TEMPERATURES.

&&

$$

CAZ006-505-507>509-511-512-517-530-150600-
/O.CON.KMTR.WI.Y.0006.000000T0000Z-090415T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
703 PM PDT TUE APR 14 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

STRONG NORTHERLY WINDS WILL CONTINUE THIS EVENING ACROSS MOST OF
THE SAN FRANCISCO AND MONTEREY BAY REGION. WIND GUSTS BETWEEN 45
AND 50 MPH...AND LOCALLY TO 60 MPH...HAVE BEEN REPORTED ALONG THE
SONOMA AND MARIN COASTLINE WITH SIMILAR GUSTS ALONG THE SAN MATEO
COAST. AT SAN FRANCISCO AIRPORT WIND GUSTS TO 60 MPH WERE REPORTED
THIS EVENING.

NORTHERLY WIND GUSTS TO 45 MPH WILL OCCUR ACROSS THE ADVISORY AREA
BUT THE STRONGEST WINDS ARE EXPECTED TO BE NEAR THE COAST AND IN
THE HILLS ABOVE 1000 FEET. THESE WIND GUSTS WILL BE STRONG ENOUGH
TO BRING DOWN POWER LINES...SMALL BRANCHES AND WEAK TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE
EXPECTED AT ELEVATIONS BELOW 2500 FEET. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

CANEPA
000 
WWUS76 KMTR 150547
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1047 PM PDT TUE APR 14 2009

CAZ006-505-507>509-511-512-517-530-150700-
/O.EXP.KMTR.WI.Y.0006.000000T0000Z-090415T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
1047 PM PDT TUE APR 14 2009

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

NORTHWESTERLY WINDS HAVE CONTINUED TO DIMINISH BELOW ADVISORY
LEVELS DURING THE EVENING HOURS. THEREFORE THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE. WIND SPEEDS ARE EXPECTED TO DIMINISHED THE
REST OF THE NIGHT...BUT REMAIN GUSTY AT TIMES. NORTHWESTERLY
WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL BE COMMON PLACE
ALONG THE COAST AND HIGHER TERRAIN..

$$

CAZ506-151400-
/O.CON.KMTR.FR.Y.0002.090415T1100Z-090415T1600Z/
NORTH BAY INTERIOR VALLEYS-
1047 PM PDT TUE APR 14 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM PDT
WEDNESDAY...

AN UNUSUALLY COLD AIRMASS WILL SETTLE IN ACROSS THE REGION
TONIGHT. GUSTY NORTHWEST WINDS OVER THE AREA WILL GRADUALLY
DIMINISH ESPECIALLY WELL AFTER MIDNIGHT. THIS WILL ALLOW
TEMPERATURES TO LOWER TO FREEZING OR SLIGHTLY SUB-FREEZING
READINGS FOR ONE TO THREE HOURS AROUND SUNRISE WEDNESDAY MORNING.
SIMILAR TEMPERATURES ARE POSSIBLE AGAIN BRIEFLY ON THURSDAY
MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. REMEMBER TO BRING IN PETS
THAT ARE SENSITIVE TO COLD TEMPERATURES.

&&

$$

MEHLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 10:40 AM PDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 13, 10:40 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1040 AM PDT MON APR 13 2009

.DISCUSSION...AS OF 9:00 AM PDT MONDAY...MINIMAL SHORT TERM CONCERNS
FOR TODAY...THEN FOCUS ON STRONG WINDS INTO TUESDAY AND COOL NIGHTS
FOR MIDWEEK TIME FRAME.

HIGH CLOUDS FROM THE SOUTHWEST WILL CONTINUE TO STREAM OVERHEAD
TODAY WHILE STUBBORN STRATUS ONLY SLOWLY CLEARS OFF AROUND MONTEREY
BAY AND THE SALINAS VALLEY. THE NORTH AND EAST BAY WILL SEE THE
MOST FILTERED SUNSHINE TODAY WITH SEASONABLE TEMPS.

INCOMING DRY COLD FRONT WILL MOVE INTO THE COASTAL WATERS BY THIS
AFTERNOON WITH GALE WARNINGS GOING UP FOR THE NORTHERN OUTER WATERS
DURING THIS TIME FRAME. SOME LOCALLY STRONG NORTH/NW WINDS WILL
DEVELOP ALONG THE SONOMA COAST AND HILLS AS EARLY AS THIS EVENING.
CURRENT VISIBLE SATELLITE UPSTREAM AND WEST OF CAPE MENDOCINO
CONFIRMS COOL/UNSTABLE AIRMASS WITH WIDESPREAD COLD AIR CUMULUS
CLOUDS NOTED.

DRY COLD FRONT/TROUGH WILL APPROACH OVERNIGHT INTO EARLY TUESDAY
WITH BLUSTERY N/NW WINDS INCREASING THROUGH THE DAY FROM NORTH TO
SOUTH MOST NOTABLY NEAR THE COAST AND IN THE HILLS. WIND ADVISORY
GUSTS TO 45 MPH APPEAR POSSIBLE MOST OFTEN DURING THE TUESDAY
AFTERNOON/EVENING TIME FRAME.  WILL CONTINUE TO MONITOR WIND
ADVISORY POTENTIAL. TEMPS ON TUESDAY WILL BE 10-15 DEGREES COOLER
THAN TODAYS HIGHS WITH MOST LOCALES STRUGGLING TO WARM INTO THE
LOWER 60S.

STRONG NW WINDS WILL TURN N TO NE TUESDAY NIGHT INTO WEDNESDAY AND
EASE BY WEDNESDAY MORNING AS THE MAIN TROUGH MOVES EAST. WITH COLD
AIRMASS IN PLACE MODEL GUIDANCE IS FORECASTING TEMPS TO DROP TO 30-32
IN THE NAPA VALLEY. FROST ADVISORY POTENTIAL WILL THEN NEED TO BE
MONITORED BUT WITH SUCH STRONG WINDS ALOFT AND NOTABLY LONGER DAYS
INCLINATION IS THAT WIDESPREAD FROST WILL NOT BE AN ISSUE WITH VERY
DRY AIRMASS ALSO FILTERING INTO REGION.

MODEST WARMING TREND THEN DEVELOPS BY WEDS AFTERNOON AS HIGH
PRESSURE BEGINS TO BUILD BUT RELATIVELY COOL AIRMASS IN PLACE WILL
KEEP AFTERNOON HIGHS AT SEASONABLE LEVELS.

DRY AND MILD THURSDAY AND FRIDAY WITH MORE SIGNIFICANT WARMING
POSSIBLE BY THE WEEKEND SHOULD THE ECMWF VERIFY AS IT BUILDS A 582
DM HIGH OVER MOST OF CALIFORNIA.

&&

.AVIATION...AS OF 10:30 AM MONDAY...MOST LOW CLOUDS HAVE CLEARED
FROM THE SAN FRANCISCO BAY AREA AIRPORTS THIS MORNING AS THE NORTH
TO NORTHWEST FLOW INCREASES AT THE SURFACE AND IN THE BOUNDARY LAYER.
LOW CLOUDS WILL PILE UP AGAINST THE COASTAL RANGES FROM SAN FRANCISCO
SOUTHWARD...AND WILL CLEAR MOST AREAS EARLY THIS AFTERNOON AS THE
DRIER NORTHERLY FLOW INCREASES. OTHERWISE...HIGH CLOUDS WILL MOVE
ACROSS THE SKY TODAY AS A WEAK IMPULSE MOVES TOWARD SOUTHERN
CALIFORNIA.

FOR TUESDAY...A TIGHT PRESSURE GRADIENT WILL DEVELOP WITH WINDS
ALONG THE COAST AND THROUGH COASTAL GAPS GUSTING INTO THE 30S.
ALSO...CUMULUS CLOUDS WILL DEVELOP OVER THE HIGHER TERRAIN AS AN
UNSTABLE AIRMASS MOVES INTO THE REGION.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDY...SCA...PIGEON POINT TO POINT PIEDRAS BLANCAS 10-60 NM.
               ...PT ARENA TO PT PIEDRAS BLANCAS 0-10 NM.
               ...ROUGH BAR ADVISORY IN EFFECT FOR SF BAR.
               ...SF BAY STARTING AT 1 PM THIS AFTERNOON.
               ...MRY BAY STARTING AT 11 PM TONIGHT.
            GLW...FOR OUTER WATERS STARTING AT 5 PM TONIGHT.

PUBLIC FORECAST: RWW
AVIATION FORECAST: EVANS

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Apr 13, 9:22 AM PDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
922 AM PDT MON APR 13 2009

CAZ006-505>513-516>518-528>530-141100-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
922 AM PDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND
MONTEREY BAY REGION

.DAY ONE...MONDAY AND MONDAY NIGHT

PARTLY CLOUDY SKIES WITH SEASONABLE TEMPERATURES ARE EXPECTED TODAY.
BY TONIGHT A DRY COLD FRONT WILL APPROACH THE REGION AND LOCALLY
STRONG NORTHWEST WINDS WITH GUSTS TO 40 MPH WILL BE POSSIBLE ALONG
THE NORTH BAY COAST AND IN THE NORTH BAY HILLS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NORTHWEST WINDS WILL INCREASE THROUGH THE DAY AS THE DRY COLD FRONT
PASSES OVER THE REGION. LOCAL WIND GUSTS IN EXCESS OF 45 MPH WILL
BE POSSIBLE...ESPECIALLY TUESDAY AFTERNOON AND EVENING NEAR THE
COAST AND IN THE HILLS. A WIND ADVISORY MAY NEED TO BE ISSUED DURING
THIS TIME FRAME. EVEN IF WIND ADVISORY CRITERIA IS NOT MET...A
PERIOD OF STRONG AND GUSTY WINDS APPEARS LIKELY FOR MOST OF THE
GREATER SAN FRANCISCO BAY AREA. PERSONS WITH INTERESTS THAT ARE
SUSCEPTIBLE TO STRONG WINDS SHOULD TAKE ACTION NOW TO PROTECT LIFE
AND PROPERTY.

BEHIND THE COLD FRONT...COOL TEMPERATURES WILL BRING THE POSSIBILITY
OF FROST TO THE NORTH BAY VALLEYS TUESDAY NIGHT INTO WEDNESDAY
MORNING.  THERE IS A CHANCE THAT A FROST ADVISORY MAY NEED TO BE
ISSUED SHOULD THIS PATTERN DEVELOP. PERSONS WITH INTERESTS THAT
ARE SUSCEPTIBLE TO FROST SHOULD TAKE PRECAUTIONARY ACTIONS NOW.

GENERALLY QUIET WEATHER IS FORECAST WEDNESDAY THROUGH SUNDAY WITH
DRY CONDITIONS AND SEASONABLY MILD TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:38 PM PDTGale WatchMTR5 hr
Apr 13, 2:48 AM PDTGale WarningMTR48 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.